I have been taking Propecia for just under a year with really no ill effects, and some good results. But in early November 2006 about 5 weeks ago I noticed discomfort and some swelling in my right nipple. I had a sonogram and was put on two different antibiotics for one week, each to no avail. The doctor thought it was mastitis or a staph infection. I had blood work done and all appears normal. I spoke with a surgeon today and he said I had Gynomastia and needed surgery next week. I want another opinion.
Can I simply stop using propecia and substitute with another treatment? Must I have the surgery? Please help thanks
It is very difficult for me to judge your nipple problem over the internet. My answer therefore will be in the general view, not specifically targeted to give you a medical opinion. If I were to examine you directly, my opinion would be based upon having all of the facts, which is simply not the case right now.
There is usually no rush to tackling even a small nipple mass in a male when there is pain present. Stopping Propecia is a reasonable thing to do and if the nipple pain is induced by the drug, then the pain should go away in a week or so. I am not sure if your sonograph found anything positive (a mass or tumor) that is driving your doctor to push you to a surgery. Ask this question to your doctor.